Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2007, 2:51 PM MST for Mohave County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2007, 2:51 PM MST (21:51 UTC)
- Expired
- Jul 30, 2007, 4:45 PM MST
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 302154 FFWVEF AZC015-302345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM MST MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 445 PM MST. * AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR INDICATES RAINFALL RATES IN EXCESS OF TWO INCHES OCCURRING OVER WIKIEUP AND HIGHWAY 93 NEAR WIKIEUP. * LOCATIONS IMPACTED INCLUDE...WIKIEUP. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3455 11376 3459 11344 3484 11349 3484 11376 $$ JS
1 follow-up statement
000 WGUS75 KVEF 302244 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 341 PM PDT MON JUL 30 2007 AZC015-302251- MOHAVE AZ- 341 PM MST MON JUL 30 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL MOHAVE COUNTY... THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED LEAVING A WIDESPREAD AREA OF LIGHT SHOWER ACTIVITY. A FLOOD ADVISORY WILL CONTINUE FOR THE THE AREA HOWEVER AS RUNOFF FROM EARLIER STORMS WILL CONTINUE TO AFFECT WASHES AND STREAMS IN THE AREA OVER THE NEXT HOUR OR SO. LAT...LON 3455 11376 3459 11344 3484 11349 3484 11376 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:45 PM MST, 6 minutes earlier.
Area forecast discussion, Jul 30, 2:45 PM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON JUL 30 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR SLIGHTLY BELOW THE SEASONAL NORMS. && .SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2 TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS. ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. .LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE THUNDERSTORM ACTIVITY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL LOCATIONS EXCEPT DURING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ016-020>022. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001>003-AZZ036. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527. && CZYZYK/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT MON JUL 30 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-311200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE... THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
In the hours before
Local storm report, Jul 30, 10:55 AM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN 39 E KINGMAN 35.21N 113.34W
07/29/2007 M2.80 INCH MOHAVE AZ CO-OP OBSERVER
THIS OBSERVER IS LOCATED 10 MILES NORTH HIGHWAY 40. SHE
REPORTED A INCH OF RAIN IN 15 MINUETS.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:14 PM MST | Flash Flood Watch | VEF | Mohave | 10 hr |
| Jul 30, 2:50 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 21 min |
| Jul 30, 3:26 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.